Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Red stools and urine, had eaten fresh red beets, history of GI bleed. What could be the cause of discolored stools?

HI,IN APRIL 2012 I HAD A GI BLEED . I WAS TAKING WARFARIN . MY DR. DISCONTINUED MY WARFARIN,I AM NOT SURE WHEN I WILL RESUME TAKING IT. I HAVE HAD A PRO-TIME SEVERAL TIMES SINCE APRIL. MY INR HAS BEEN HIGH. I WAS REFERRED TO A HEMATOLOGIST . I HAD BLOOD DRAWN AND AM WAITING FOR THE LAB RESULTS. MY QUESTION IS,I CONSUMED FRESH RED BEETS ON FRIDAY 9/14 AND HAVE HAD RED STOOLS AND URINE,I AM NOT SURE IF I SHOULD BE CONCERNED. IN APRIL WHEN I HAD THE BLEED,I FAINTED SEVERAL TIMES AND DROVE MYSELF TO THE HOSPITAL. I WAS FOUND UNCONSCIOUS IN THE HOSPITAL PARKING GARAGE. MY B/P WHEN I WAS BROUGHT TO THE EMERGENCY ROOM WAS 74/30. I WAS IN ICU FOR SEVERAL DAYS AND GIVEN BLOOD. I AM A 48 YR. OLD FEMALE. I DON T WANT TO CALL MY DOCTOR IF THE CAUSE COULD BE FROM THE RED BEETS. I HAVE EATEN RED BEETS MANY TIMES IN THE PAST AND DON T REMEMBER EVER HAVING DISCOLORED STOOLS.. THANK YOU FOR ANY ADVICE YOU CAN OFFER ME.
Asked On : Thu, 20 Sep 2012
Answers:  1 Views:  147
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Ophthalmologist 's  Response
Hi,
Thanks for asking.
Based on your query, my opinion is as follows.
1. Stools can be red due to red beets.
2. Urine change in color is due to infection of urinary tract or hemolysis.
3. Get your haemoglobin evaluated. Platelet count and INR is also necessary.
4. Upper GI bleed would have resulted in dark colored stools, as it is red, it is probably beet root. Stool microscopy or benzidine test will confirm it.
Hope it helps.
Any further queries, happy to help again.
Answered: Mon, 26 Jan 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor